Antidepressant - mood no better yet?
|I have been taking Seroxat for the last 4 weeks. To date I have not had any real benefits .Is this common, and if so when should I begin to feel better?|
Seroxat belongs to a class of antidepressants known as SSRIs (selective serotonin re-uptake inhibitors). This class of antidepressants improve mood by increasing the level of serotonin in the central nervous system. The onset of improvement in mood with SSRIs tends to be quicker than the older generation antidepressants that are commonly used. However, I would have expected you to be experiencing some benefit from the medication having taken it for a month. I would certainly persist with the drug and would suggest that you return to your GP for review. Perhaps the drug dosage needs to be adjusted. It should also be emphasized that you will need to keep taking the medication for a minimum of six months. Evidence indicates that shorter courses of medication are associated with a high relapse rate so it is very important that you donít stop taking the medication once you begin to feel better.